Semidefinite relaxations of chance constrained algebraic problems

A. M. Jasour, C. Lagoa

    Research output: Contribution to journalConference articlepeer-review

    6 Scopus citations


    In this paper, we present preliminary results on a general approach to chance constrained algebraic problems. In this type of problems, one aims at maximizing the probability of a set defined by polynomial inequalities. These problems are, in general, nonconvex and computationally complex. With the objective of developing systematic numerical procedures to solve such problems, a sequence of convex relaxations is provided, whose optimal value is shown to converge to solution of the original problem. In other words, we provide a sequence of semidefinite programs of increasing dimension and complexity which can arbitrarily approximate the solution of the probability maximization problem. Two numerical examples are presented to illustrate preliminary results on the numerical performance of the proposed approach.

    Original languageEnglish (US)
    Article number6426305
    Pages (from-to)2527-2532
    Number of pages6
    JournalProceedings of the IEEE Conference on Decision and Control
    StatePublished - 2012
    Event51st IEEE Conference on Decision and Control, CDC 2012 - Maui, HI, United States
    Duration: Dec 10 2012Dec 13 2012

    All Science Journal Classification (ASJC) codes

    • Control and Systems Engineering
    • Modeling and Simulation
    • Control and Optimization


    Dive into the research topics of 'Semidefinite relaxations of chance constrained algebraic problems'. Together they form a unique fingerprint.

    Cite this